# SDR 2023F00321

- Difficulty date: November 8, 2023
- Submitted: November 8, 2023
- Operation: General aviation
- Aircraft: N162SA
- Make and model: Cessna 208B
- Aircraft serial: 208B0548
- Aircraft time: 14,250 hours, 20,184 cycles
- System (JASC): 2312 · VHF Communications System
- Part: Radio
- Part number: 069102505
- Part serial: 57636
- Condition: Abnormal
- Location: Cockpit
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

WHILE FLYING AT 6000 HEADING TO DESTINATION ABOUT 20 MILES EAST OF KMWL THE COM/NAV # 2 STARTED SPARKING AND THEN THERE WAS SMOKE. THE PILOT SHUT THE UNIT OFF BUT THERE WAS STILL SMOKE PRESENT. THE PILOT THEN REQUESTED ATC TO DIVERT TO KMWL. SPARKS STOPPED AFTER A MINUTE BUT YOU COULD STILL SMELL THE BURNING IN THE CABIN. LANDED SAFELY AND AIRCRAFT IS SAFE AT KMWL.  SUBSEQUENT INSPECTION ON SITE FOUND THE COM/NAV UNIT SCORCHED WITH NO DAMAGE NOTED TO THE SURROUNDING WIRING OR ELECTRICAL CONNECTORS.
